Alert archive / Alabama / River Flood Warnings in 2011
River Flood Warning 13, NWS Huntsville, AL
NWS Huntsville, AL issued this river flood warning at Mar 27, 2011, 2:25 PM CDT for Jackson County, Madison County, Marshall County, Alabama. It took effect at Mar 27, 2011, 6:42 PM CDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2011, 2:25 PM CDT (19:25 UTC)
- In effect from
- Mar 27, 2011, 6:42 PM CDT
- Expired
- Mar 29, 2011, 3:06 PM CDT
- In force
- 44 hr
- Issued by
- NWS Huntsville, AL
- Flood severity
- Minor
Counties Jackson County, AL, Madison County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Paint Rock River (AL) near Woodville (WDVA1). The gauge peaked at 17.39 ft at Mar 28, 2011, 7:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03574500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
500 WGUS44 KHUN 271925 FLWHUN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 225 PM CDT SUN MAR 27 2011 ...THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD WARNING MEANS THAT FLOODING ALONG THE RIVER IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. RESIDENTS LIVING ALONG CREEKS AND STREAMS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-280925- /O.NEW.KHUN.FL.W.0013.110328T0359Z-110328T1800Z/ /WDVA1.1.ER.110328T0359Z.110328T0600Z.110328T1200Z.NO/ 225 PM CDT SUN MAR 27 2011 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A * FLOOD WARNING FOR THE PAINT ROCK RIVER NEAR WOODVILLE. * FROM THIS EVENING UNTIL MONDAY AFTERNOON. * AT 2 PM SUNDAY THE STAGE WAS 15.4 FEET AND RISING. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS EVENING AND CREST NEAR 16.1 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON FEB 7 2010. && RIVER FLOOD OBSERVED 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME SUN MON MON STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 15.4 SUN 2 PM 15.8 16.1 16.0 16.1 MON 1 AM $$
7 follow-up statements
807 WGUS84 KHUN 272347 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 647 PM CDT SUN MAR 27 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-281347- /O.EXT.KHUN.FL.W.0013.110327T2342Z-110329T0130Z/ /WDVA1.1.ER.110327T2205Z.110328T0600Z.110328T1930Z.NO/ 647 PM CDT SUN MAR 27 2011 THE FLOOD WARNING CONTINUES FOR THE PAINT ROCK RIVER NEAR WOODVILLE. * UNTIL MONDAY EVENING. * AT 6 PM SUNDAY THE STAGE WAS 16.1 FEET AND RISING. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 6 PM SUNDAY WAS 16.1 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET AROUND MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON. * IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON FEB 7 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME SUN SUN MON MON STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 16.1 SUN 6 PM N/A 16.1 16.5 16.4 16.5 MON 1 AM $$
852 WGUS84 KHUN 281022 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 522 AM CDT MON MAR 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-290022- /O.EXT.KHUN.FL.W.0013.000000T0000Z-110329T1800Z/ /WDVA1.1.ER.110327T2205Z.110328T1000Z.110329T1200Z.NO/ 522 AM CDT MON MAR 28 2011 THE FLOOD WARNING CONTINUES FOR THE PAINT ROCK RIVER NEAR WOODVILLE. * UNTIL TUESDAY AFTERNOON. * AT 5 AM MONDAY THE STAGE WAS 17.3 FEET AND RISING. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 5 AM MONDAY WAS 17.3 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON FEB 7 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME MON MON TUE TUE STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 17.3 MON 5 AM 17.2 16.8 16.3 16.0 CRESTING $$
561 WGUS84 KHUN 281115 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 615 AM CDT MON MAR 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-290115- /O.EXT.KHUN.FL.W.0013.000000T0000Z-110330T0045Z/ /WDVA1.1.ER.110327T2205Z.110328T1800Z.110329T1845Z.NO/ 615 AM CDT MON MAR 28 2011 THE FLOOD WARNING CONTINUES FOR THE PAINT ROCK RIVER NEAR WOODVILLE. * UNTIL TUESDAY EVENING. * AT 6 AM MONDAY THE STAGE WAS 17.4 FEET AND RISING. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 6 AM MONDAY WAS 17.4 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.6 FEET BY EARLY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW AFTERNOON. * IMPACT...AT 19.0 FEET...WATER IS COVERING ALABAMA STATE ROUTE 65 ABOUT TWO MILES NORTH OF U.S. HIGHWAY 72. SEVERAL COUNTY ROADS IN PAINT ROCK VALLEY ARE FLOODED...INCLUDING JACKSON COUNTY ROAD 20. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.7 FEET ON MAY 4 2009. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME MON MON TUE TUE STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 17.4 MON 6 AM 17.6 17.5 17.2 16.8 17.6 MON 1 PM $$
938 WGUS84 KHUN 281940 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 240 PM CDT MON MAR 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-290940- /O.EXT.KHUN.FL.W.0013.000000T0000Z-110330T1800Z/ /WDVA1.1.ER.110327T2205Z.110329T0000Z.110330T1200Z.NO/ 240 PM CDT MON MAR 28 2011 THE FLOOD WARNING CONTINUES FOR THE PAINT ROCK RIVER NEAR WOODVILLE. * UNTIL WEDNESDAY AFTERNOON. * AT 2 PM MONDAY THE STAGE WAS FLUCTUATING AROUND 17.1 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 2 PM MONDAY WAS 17.4 FEET. * IMPACT...AT 19.0 FEET...WATER IS COVERING ALABAMA STATE ROUTE 65 ABOUT TWO MILES NORTH OF U.S. HIGHWAY 72. SEVERAL COUNTY ROADS IN PAINT ROCK VALLEY ARE FLOODED...INCLUDING JACKSON COUNTY ROAD 20. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.7 FEET ON MAY 4 2009. && RIVER FLOOD OBSERVED 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME MON TUE TUE STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 17.2 MON 2 PM 17.5 17.4 17.2 N/A $$
201 WGUS84 KHUN 290037 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 737 PM CDT MON MAR 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE FLOOD DANGERS. IF WHILE DRIVING YOU SEE WATER OVER A ROAD...TURN AROUND...DON'T DROWN! THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO CROSS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-291437- /O.EXT.KHUN.FL.W.0013.000000T0000Z-110330T0400Z/ /WDVA1.1.ER.110327T2205Z.110328T1300Z.110329T2200Z.NO/ 737 PM CDT MON MAR 28 2011 THE FLOOD WARNING CONTINUES FOR THE PAINT ROCK RIVER NEAR WOODVILLE. * UNTIL TUESDAY EVENING. * AT 7 PM MONDAY THE STAGE WAS 16.9 FEET AND CRESTED. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 7 PM MONDAY WAS 17.4 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EVENING. * IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON FEB 7 2010. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME TUE TUE TUE TUE STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 16.9 MON 7 PM 16.6 16.4 16.2 15.9 N/A $$
221 WGUS84 KHUN 291026 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 526 AM CDT TUE MAR 29 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA.. PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-300026- /O.CON.KHUN.FL.W.0013.000000T0000Z-110330T0400Z/ /WDVA1.1.ER.110327T2205Z.110328T1300Z.110329T2200Z.NO/ 526 AM CDT TUE MAR 29 2011 THE FLOOD WARNING CONTINUES FOR THE PAINT ROCK RIVER NEAR WOODVILLE. * UNTIL THIS EVENING. * AT 5 AM TUESDAY THE STAGE WAS 16.2 FEET AND FALLING. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 5 AM TUESDAY WAS 17.4 FEET. * IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON FEB 7 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME TUE TUE WED WED STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 16.2 TUE 5 AM 16.2 15.9 15.4 15.0 CRESTED $$
503 WGUS84 KHUN 292006 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 306 PM CDT TUE MAR 29 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA... PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-292036- /O.CAN.KHUN.FL.W.0013.000000T0000Z-110330T0400Z/ /WDVA1.1.ER.110327T2205Z.110328T1300Z.110329T1200Z.NO/ 306 PM CDT TUE MAR 29 2011 FORECAST INFORMATION FOR PAINT ROCK RIVER NEAR WOODVILLE. * AT 2 PM TUESDAY THE STAGE WAS 15.5 FEET AND FALLING. * FLOOD STAGE IS 16.0 FEET. * NO FLOODING IS CURRENTLY FORECAST. HOWEVER...ADDITIONAL RAINFALL LATE TONIGHT AND EARLY ON WEDNESDAY IS EXPECTED. THIS MAY CAUSE FURTHER RISES TO OCCUR. * IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.0 FEET ON MAY 7 2009. && RIVER FLOOD OBSERVED 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME TUE WED WED STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 15.5 TUE 2 PM 15.0 14.2 13.1 CRESTED $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Mar 27, 1:35 PM CDT, 50 minutes earlier.
Area forecast discussion, Mar 27, 1:35 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 135 PM CDT SUN MAR 27 2011 .UPDATE... LOWERED HIGH TEMPS A CATEGORY ALL SPOTS. && .DISCUSSION... PERSISTENT STRATUS CONTINUED ACROSS THE REGION...WITH THE VISIBLE ANIMATION SHOWING MORE SIGNS OF CLEARING NORTH/SOUTH OF THE REGION. DESPITE FURTHER CLEARING...COLD AIR ADVECTION FROM HIGH PRESSURE WELL NORTH OF HERE SHOULD TEND TO KEEP HIGH TEMPS ON THE COOL SIDE. THE 1 PM...44F TEMP AT HUNTSVILLE AND DECATUR HAS EXCEEDED THE PREVIOUS COOLEST HIGHS OF 43F IN 1937 AND 41 IN 1965 RESPECTIVELY. EVEN SO... TODAY WILL REMAIN RATHER CHILLY FOR MARCH. && .PREV DISCUSSION... /ISSUED 1237 PM CDT SUN MAR 27 2011/ 18Z AVIATION FORECAST AVIATION... /18Z ISSUANCE/ PERSISTENT STRATUS CLOUDS NOTED FROM TEXAS TO THE MID ATLANTIC AND SE STATES WERE SHOWING SIGNS OF SOME THINNING OVER MIDDLE TENNESSEE. THUS...CEILINGS SHOULD RISE INTO THE MVFR RANGE BY 20Z AT KHSV. LOWER END MVFR CEILINGS SHOULD OTHERWISE PERSIST INTO THE EVENING. A SHORTWAVE WILL BRING ANOTHER CHANCE OF SHOWERS BEGINNING THIS EVENING AT KMSL...REACHING KHSV AROUND MIDNIGHT. HAVE MVFR CEILINGS/ VISIBILITY REDUCTIONS DURING THE OVERNIGHT. THE RAIN SHOULD END FROM WEST-EAST AROUND DAYBREAK...WITH MVFR CONDITIONS OTHERWISE CONTINUING FOR THE REST OF MON MORNING. WILL END THE KMSL TAF WITH /AMD NOT SKED/ DUE TO CONTINUING COMMUNICATION PROBLEMS WITH SITE. DISCUSSION... /ISSUED 1046 AM CDT SUN MAR 27 2011/ A CLOUDY AND MUCH QUIETER WEATHER ACROSS THE TENNESSEE VALLEY...IN CONTRAST TO THE STORMY CONDITIONS LAST NIGHT. RATHER COOL LATE MORNING TEMPERATURES ONLY IN THE 40S PREVAILED ACROSS THE REGION. COLD HIGH PRESSURE OVER SOUTHERN MANITOBA/ONTARIO HAS BEGUN TO EXERT ITS INFLUENCE (FOR AT LEAST TODAY...BEFORE ANOTHER SHORTWAVE BRINGS ANOTHER CHANCE OF SHOWERS LATER THIS EVENING) ACROSS THE AREA. A FRONTAL BOUNDARY THAT SERVED AS A FOCUS FOR SEVERE WEATHER YESTERDAY WAS MUCH FURTHER TO THE SOUTH...EXTENDING FROM NEAR HOUSTON TO MONTGOMERY AND MACON GA. STRONG TO SEVERE STORMS CONTINUED ACROSS THIS ZONE...WITH A SEVERE T-STORM WATCH ACTIVE FROM PARTS OF CENTRAL ALABAMA TO COASTAL SC/GA. LOW CLOUD BASES OVER THE TENNESSEE VALLEY HAS CAUSED SURFACE VISIBILITY ISSUES MAINLY IN OUR HIGHER ELEVATED TERRAIN OF NE ALABAMA AND FRANKLIN COUNTY TENNESSEE. THEREFORE A DENSE FOG ADVISORY ISSUED FOR THEM EARLIER WILL BE ALLOWED TO EXPIRE AT 11 AM...AS SLIGHTLY WARMER TEMPS AND BETTER MIXING WILL ALLOW THE LOW CLOUDS TO RISE/THIN SOMEWHAT. A LARGE STRATUS FIELD EXISTED ACROSS MUCH OF THE CONUS FROM THE HIGH PLAINS TO TEXAS...THEN EAST TO THE MID ATLANTIC AND DEEP SOUTH. FORECAST CHALLENGES TODAY MAINLY INVOLVE HOW MUCH...IF ANY WILL THE STRATUS DECREASE ACROSS THE TENNESSEE VALLEY AND WHAT EFFECT IT WILL HAVE ON OUR HIGH TEMPS. FOR THE CLOUDS...12Z MORNING SOUNDINGS SHOWED THE CLOUD DEPTH THINS AS ONE MOVES FROM THE FRONT TO THE CLEARING LINE NOW JUST SOUTH OF THE OHIO RIVER. SOME BRIEF CLEARING WAS ALSO EVIDENT ON THE SE SLOPES OF THE CUMBERLAND PLATEAU...AS DOWNSLOPING WINDS CLEARED AREAS JUST TO THEIR SE. ALSO CLOUDS APPEARED TO BE THINNING SOME FROM NORTHERN MISSISSIPPI TO NW GEORGIA. THUS...A FEW CHANGES ARE NEEDED FOR THE REST OF THE TODAY. GIVEN THE AMOUNT OF CLOUDS...HAVE OPTED TO KEEP A GREATER PERCENTAGE OF CLOUD COVER... WHICH WILL MAKE FOR MOSTLY CLOUDY FOR THE AFTERNOON. HIGH TEMPS FROM A LACK OF DIRECT SUNSHINE AND COLD AIR ADVECTION WILL ONLY RISE INTO THE MID/UPPER 50S...WHICH LOOK GOOD. GIVEN THE CONVECTION WELL TO THE SOUTH...HAVE REMOVED A SHOWER MENTION FROM OUR EASTERN AREAS. UPDATES WILL BE OUT SOON. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && RSB
Hazardous weather outlook, Mar 27, 12:55 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1255 PM CDT SUN MAR 27 2011 ALZ001>010-016-TNZ076-096-097-280200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1255 PM CDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO WEDNESDAY AS A COLD FRONT MOVES ACROSS THE AREA. SOME OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. RSB/CA
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:07 PM CDT | Special Weather Statement | HUN | Jackson | 23 min |
| Mar 26, 7:10 PM CDT | Special Weather Statement | HUN | Marshall | 35 min |
| Mar 26, 7:25 PM CDT | Special Weather Statement | HUN | Colbert, Lawrence | 50 min |
| Mar 26, 7:32 PM CDT | Special Weather Statement | HUN | Madison | 43 min |
| Mar 26, 7:35 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 25 min |
| Mar 26, 7:43 PM CDT | Tornado Warning | HUN | Franklin, Lawrence | 32 min |
| Mar 26, 7:47 PM CDT | Severe Thunderstorm Warning | HUN | Madison, Marshall, Morgan | 28 min |
| Mar 26, 8:17 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 28 min |
| Mar 26, 8:23 PM CDT | Special Weather Statement | HUN | Franklin | 52 min |
| Mar 26, 8:29 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 18 min |
| Mar 26, 9:03 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 27 min |
| Mar 26, 9:47 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 28 min |
| Mar 26, 11:02 PM CDT | River Flood Warning | HUN | Madison | 17 hr |
| Mar 27, 12:06 AM CDT | Special Weather Statement | HUN | Jackson | 24 min |
| Mar 27, 12:12 AM CDT | Special Weather Statement | HUN | Madison | 33 min |
| Mar 27, 12:43 AM CDT | Special Weather Statement | HUN | DeKalb | 32 min |
| Mar 27, 12:47 AM CDT | Special Weather Statement | HUN | Jackson | 28 min |
| Mar 27, 2:09 AM CDT | Special Weather Statement | HUN | Morgan | 36 min |
| Mar 27, 2:49 AM CDT | Special Weather Statement | HUN | DeKalb, Jackson | 26 min |
| Mar 27, 3:31 AM CDT | Special Weather Statement | HUN | DeKalb, Marshall | 44 min |
| Mar 27, 7:02 AM CDT | Dense Fog Advisory | HUN | DeKalb, Jackson | 4 hr |
Nearby
River Flood Warnings in Alabama, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.